Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Fever, vomiting, bad appetite, on dolopar, entergerminia, domstal. Right treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hello Dr,

My son, 2.5 yrs old, having issues of fever (101.8 to 102.2 on digital and infre-red device) and had recent one instance of vomiting, do not eat well. No stomach ache.
My son is prescribed 5 hrs back by pediatrician by Dolopar 125 (3.5 ml every 6 hrs), Enterogermina oral suspension (1 ampul, twice a day) and Domstal (1ml three times a day). My son fever varies and is at high during nights. after 2 (two) doses of dolopar, he is still having fever above 101.8 (around 102). No improvements !! He is asked to be prohibited from non-veg, mangoes. Food has to given like curd rice, rice or veg soups, rosted bread etc.

Is it a right treatement? and what could have occured to him?

Bangalore, India.
Posted Sat, 14 Apr 2012 in Child Health
Answered by Dr. Kiran Kumar 16 minutes later

Thanks for your query.

There can be many causes of fever in children.
Majority of them however are related to Viral Fevers.

Since there is vomitings, there may be Gastrointestinal Infection.

The medications prescribed are:
1. Dolopar - Its Paracetamol and basically reduces fever
2. Entergerminia - Is a probiotic to control/prevent loose stools
3. Domstal - It is a medicine for Vomitings and Nausea.

Since majority of fever in children are self limiting, they usually do not require an antibiotics.
hats what the pediatrician is thinking when he has prescribed the above medications.

If however, fever is persisting, not coming down in 24 - 48 hours, if vomiting Increase or any other symptoms arise (Cough/Diarrhoea/Tiredness/Poor Appetite/Dehydration), ten child will need a through evaluation/management.

This will include blood tests and antibiotics.
If vomiting is a concern and if the child is not taking orally adequately, there is a risk for dehydration. In this situation, IV Fluids will be recommended.
So as of now, you are in right track.

Give him Dolopar and Domstal s prescribed. Encourage your son to take fluids.
Wait till morning.
If fever persist, do consult your pediatrician

Hope this answers your query.

Do get back if you need any further information

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Follow-up: Fever, vomiting, bad appetite, on dolopar, entergerminia, domstal. Right treatment? 16 hours later
After 48 hrs now, fever lasted sporadically (i.e. every 6-7 hrs later, we see him with fever around 100), but this happened after I stopped dolopar and started Ibugesic plus. He is 13 kgs. Pls suggest why this could have heppened (wrt human body and not the meds).

Suggest if any other meds would treat him faster and heal him 100%.

Answered by Dr. Kiran Kumar 1 hour later

Good to hear from you again.

The temperature has come down relatively as you started on Ibugesic. This is a NSAIDs and more potent that Paracetamol for bringing down fever. Is nothing to do with baby's body or its organs.

Also, do not hurry. I can prescribe stronger medications which can reduce the fever. But they also have other side effects. So continue with the advise of your doctor. He will settle down soon.

Usually such fevers improve in 3 - 5 days and during that time we need to give medicines to support the child.

Hope this answers your query.

Thanks and Regards,

Dr Kiran.

Above answer was peer-reviewed by
Follow-up: Fever, vomiting, bad appetite, on dolopar, entergerminia, domstal. Right treatment? 4 hours later
In short, my over all query was, if the child is responsive to Ibugessic better than Dolopar (or babygesic), should I continue with Ibugessic (which Dr did not prescribed) OR u still want me to go with Dolopar (which was prescribed by the pedi care consultant). I meant that, is it a better replacement to Dolopar if Dolopar did not work in the first place but Ibugessic did?

Please advice.
Answered by Dr. Kiran Kumar 4 minutes later

You can continue using Ibugesic as it has better action on fever.

So, its ok if you continue Ibugesic.

Take care

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor